I think to know that you might need 150% gives you more confidence about changes of the TBR. With 10% increments you know that you will be there in 5 days. The more steroid experienced pumpers will know that they can safely increase by 20% in the first step and then they increase in smaller steps. Maybe it helps to put things more into perspective and to be not that surprised when things need some days to work out. A kind of mental hygiene if you like to put it that way.
Yes, having a ballpark figure is definitely helpful. I'm lucky that at least according to what the doctor said is it should be only about 48 hours duration. But it gives good direction for those with longer term steroid uses.Yesterday I hit from 169-183 a few times and came down with correction. I only had a 10% TBR. Today with 20% it will be interesting to see if I still have to correct. My guess is for the low dose shot I got Friday the 20% will be right on.
Good learning experience for me as I have never had a need to use temporary basal rates before. I can see it's a lot more proactive than just correcting after the spike has happened.
I'm baaaack. Well I thought it would all be over Sunday, but here I am on Wednesday and I'm still having highs! It's muddied by my concern about kinked canulas I mention in another thread, but it's stayed pretty consistently high through a set change. I got the shot on Friday. To those of you who had a one time shot or dose, rather than ongoing steroid use, did the effect on your blood sugars last this long? I have a busy day and can't decide whether to do the temp basal dose again today.
I'm having a bit of a rough week!
I had pill steroids a while ago, it might have been 2008, after I got my pump, and cranked my basal up to 200%, I think the pills seemed to toss my BG up to 200 and, rather than "correct", I figured basal would be ok to go. I think the series of pills was like 6 days or something like that, for bronchitis that lasted about a month.
Do you remember, AR, if your highs and your need for the extra basal continued beyond those 6 days or ended when you finished the pills?
I don't recall it lasting beyond but it was a while ago and I might not have been quite as precise at that time?
Ok, thanks, maybe it got mixed in with the set problems. I now have a "good" set so hopefully I'll see more normal numbers!
Zoe I had 10 days of highs with my first steroid injection, and about 7 with the recent one. Hope it goes smoothly!
Aha! That makes sense, jrtpup! I thought it would be gone in 48 hours, but it isn't. Now I know! Thanks for telling me!